Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Sep 15, 2006, 4:34 PM PDT for Elko County, Nevada. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 4:34 PM PDT (23:34 UTC)
- Expired
- Sep 15, 2006, 10:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 152334 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 434 PM PDT FRI SEP 15 2006 NVZ013-160445- /O.NEW.KLKN.WI.Y.0023.060915T2334Z-060916T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 434 PM PDT FRI SEP 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY...INCLUDING T0NOPAH...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED ASSOCIATED WITH A FRONTAL PASSAGE THAT OCCURRED EARLIER IN THE DAY. WINDS ACROSS NORTHERN NYE COUNTY...INCLUDING TONOPAH HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS UNTIL THE FRONT MOVES FURTHER EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
2 follow-up statements
000 WWUS75 KLKN 160012 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 512 PM PDT FRI SEP 15 2006 NVZ033-160500- /O.EXB.KLKN.WI.Y.0023.060916T0012Z-060916T0500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 512 PM PDT FRI SEP 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY...INCLUDING WENDOVER...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A STRONG COLD FRONT WILL CONTINUE MOVING THROUGH NORTHEAST NEVADA THIS AFTERNOON AND INTO EARLY EVENING. NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE SHIFTING NORTHWEST AND INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 50 MPH AS THIS FRONT MOVES THROUGH EXTREME EASTERN NEVADA. MOTORISTS ALONG INTERSTATE 80 IN EXTREME EASTERN NEVADA THIS EVENING ARE ADVISED TO USE EXTRA CAUTION...ESPECIALLY NEAR SILVER ZONE PASS AND THE WENDOVER AREA WHICH ARE AREAS PRONE TO STRONG WINDS. THESE STRONG WINDS ARE EXPECTED TO CONTINUE FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-160500- /O.CON.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 512 PM PDT FRI SEP 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. STRONG NORTHWEST WINDS HAVE DEVELOPED ASSOCIATED WITH A FRONTAL PASSAGE THAT OCCURRED EARLIER IN THE DAY. WINDS ACROSS NORTHERN NYE COUNTY...INCLUDING TONOPAH HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS UNTIL THE FRONT MOVES FURTHER EAST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
000 WWUS75 KLKN 160449 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 949 PM PDT FRI SEP 15 2006 NVZ013-160600- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 949 PM PDT FRI SEP 15 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH ACROSS CENTRAL NEVADA THIS EVENING AS LOW PRESSURE MOVES EAST OF THE AREA. $$ NVZ033-160600- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-060916T0500Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 949 PM PDT FRI SEP 15 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DIMINISHED OVER NORTHEAST NEVADA THIS EVENING AS LOW PRESSURE MOVES EAST OF THE AREA. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 15, 1:58 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 15, 1:58 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 158 PM PDT FRI SEP 15 2006 .SYNOPSIS...COLDER AIR WILL MOVE INTO NORTHERN AND CENTRAL NEVADA TONIGHT AS A LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. DRY NORTHWEST FLOW IS EXPECTED THIS WEEKEND AS HIGH PRESSURE BUILDS INTO NEVADA. ANOTHER WEATHER SYSTEM FROM THE NORTHWEST WILL BRUSH NORTHERN NEVADA ABOUT MIDWEEK. && .SHORT TERM...TONIGHT THROUGH SUNDAY...STRONG JET DYNAMICS AT WORK THIS AFTERNOON OVER NRN NV WITH NEAR SEVERE WIND GUSTS FROM ORGANIZED CONVECTIVE BANDS IN THE NE. QPF WILL BE LIGHT WITH SUCH LOW DEW POINTS AND COOL AIRMASS THRU THE EVENING. SHOWERS WILL CONTINUE INTO EVENING IN THE NORTH WITH OTHER NOTABLE AREA OF CONVECTION ALONG BAROCLINIC BAND AND DRY LINE IN EXTREME EAST CENTRAL NV. LOOK FOR A COUPLE INCHES OF SNOW IN HIGH ELEVATIONS IN THE NORTH TONIGHT. CONDITIONS SHOULD REMAIN DRY SOUTH OF AUSTIN AREA INTO NRN NYE COUNTY WITH VERY LOW DEW POINTS. STRONG GUSTY WINDS EXPECTED THIS EVENING IN NORTHERN NYE COUNTY. ENTIRE COLD UPPER TROF SHIFTS INLAND TONIGHT AND TAKES DYNAMICS AND MOISTURE EAST OF NV SATURDAY. MODELS IN REASONABLE AGREEMENT THRU SUN. ENOUGH RESIDUAL MOISTURE UNDER DEVELOPING CAP AROUND 650 HPA FOR UPSLOPE LIGHT SHOWERS NE MTNS SATURDAY. OTHERWISE MUCH COOLER SATURDAY WITH DRYING TREND. RIDGE MOVES INLAND SUNDAY WHILE WEAK CAP ALOFT REMAINS OVER NRN NV. COLDEST NIGHT SHOULD BE SATURDAY NIGHT IN THE VALLEYS WITH GRADUAL WARMING BEGINNING SUNDAY. KBB. .LONG TERM....SUNDAY NIGHT THROUGH THURSDAY...GFS SLIGHTLY FASTER AND LESS AMPLIFIED WITH SHORTWAVE RIDGING INTO GREAT BASIN BY 12Z MON THAN THE ECMWF. HEIGHTS RISE TO 580DM WITH NEAR NORMAL TEMPS WARMING TO +8-10C IN WARM AIR ADVECTION PATTERN. ON TUESDAY THE UPPER FLOW BACKS TO SW IN INCREASES RAPIDLY AHEAD OF NEXT COLD FRONT. THERE IS SOME RUN CONSISTENCY ON BRINING COLD FRONT TO NRN NV BORDER BY 12Z WITH 500MB SHORTWAVE TROUGH PASSAGE BY 00Z WED. NOT MUCH MOISTURE ASSCD WITH THIS SYSTEM BUT GOOD DYNAMICS AND THERMAL GRADIENT WITH USUAL FRONTOGENESIS ACROSS CNTRL MTNS TUE AFTN. HAVE STARTED TREND OF SLGHT CHC POPS NRN BORDER ZONES BUT KEPT CNTRL DRY FOR NOW. WINDS MAY BE SOMEWHAT OF A CONCERN CNTRL ZONES TUESDAY AFTN WITH 30-40KT 500MB FLOW AND DECENT MIXING ALOFT. DIFFRERING SOLUTIIONS APPEARING WITH ENSEMBLE MEMBERS SHOWING VARIETY OF BACKSIDE SHORTWAVE ENERGY SCENARIOS DROPPING INTO GREAT BASIN WED AND KEEPING PERSISTENT SUBTROPICAL SYSTEM ACROSS SRN NEVADA. OPER GFS SHOWS CUTOFF LOW OVER SRN CAL BY FRI WITH DEFORMATION AXIS OVER ERN ZONES WHILE MANY MEMBERS SHOW PROGRESSIVE RETURN OF ERN PAC RIDGE. END RESULT IS NOT TO RADICALLY CHANGE CURRENT EXTENDED BUT WILL HAVE TO WATCH THUR/FRI WITH CONVERGENCE AND DEFORMATION AXIS POSSIBLY INTO CNTRL MTN ZONES. HAVE KEPT THE TREND OF BELOW NORMAL TEMPS INTO DAYS 5-7 WITH COOLING FROM INITIAL SHORTWAVE PASSAGE. SLA && .AVIATION...SECONDARY COLD FRONT WILL PUSH ACROSS NV THIS AND AFTERNOON WITH SOME SHOWER ACTIVITY AND GUSTY WINDS. VFR CONDITIONS EXPECTED THROUGH TODAY WITH SOME TSTORM ACTIVITY POSSIBLE AROUND KELY AND KEKO DURING THE AFTERNOON AND EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FWZ457 9 AM FRIDAY MORNING UNTIL 8 PM FRIDAY EVENING. SLA
Hazardous weather outlook, Sep 15, 4:45 AM PDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 445 AM PDT FRI SEP 15 2006 NVZ013-030>037-161300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 445 AM PDT FRI SEP 15 2006 .DAY ONE...TODAY AND TONIGHT. ANOTHER COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON. THERE WILL ALSO BE A CHANCE FOR SOME LIGHT SNOW OVER NORTHERN NEVADA TONIGHT...HOWEVER LITTLE OR NO ACCUMULATION IS EXPECTED. GUSTY SOUTHWEST WINDS AHEAD OF THE COLD FRONT OVER NORTHERN NYE AND SOUTHERN LANDER AND EUREKA COUNTIES WILL COMBINE WITH RELATIVE HUMIDITY VALUES AROUND 15 PERCENT TO CREATE ANOTHER DAY OF HAZARDOUS FIRE CONDITIONS. SEE PRODUCT RNORFWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.